Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 42, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 6, 2000, 5:23 PM MDT for Logan County, Phillips County, Sedgwick County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2000, 5:23 PM MDT (23:23 UTC)
- Expired
- Jun 6, 2000, 6:15 PM MDT
- In force
- 52 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties
Counties Logan County, CO, Phillips County, CO, Sedgwick County, CO
The radar
The Goodland radar (KGLD), 170 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -582 J/kg
- Mixed-layer LCL
- 3115 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 062324 SVRDEN COC075-095-115-070015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 523 PM MDT TUE JUN 6 2000 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LOGAN COUNTY IN NORTHEAST COLORADO NORTHWESTERN PHILLIPS COUNTY IN NORTHEAST COLORADO SOUTHWESTERN SEDGWICK COUNTY IN NORTHEAST COLORADO * UNTIL 615 PM MDT * AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF HAXTUN...OR ABOUT 25 MILES NORTHWEST OF HOLYOKE...MOVING EAST SOUTHEAST AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...PAOLI... MARKS BUTTE...HAXTUN AND FAIRFIELD. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LARGE HAIL...UP TO AN INCH IN DIAMETER...IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4082 10289 4067 10279 4058 102)47 4090 10247 COOPER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:10 PM MDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 6, 3:10 PM MDT, 2 hours 13 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 310 PM MDT TUE JUN 6 2000 WHAT YOU SEE IS WHAT YOU GET FOR THE NEXT TWO DAYS...EXCEPT IT WILL BE EVEN DRIER AS SFC LOW AND DRY LINE SLIDE SOUTHEAST...AND ANY CONVECTION THAT DEVELOPS WILL BE HIGH BASED AND WILL STAY OVER THE HIGHER TERRAIN. BIG THERMAL RIDGE IN PLACE WILL RAISE TEMPS TO NEAR RECORD LEVELS ON THE PLAINS WEDNESDAY AND POSSIBLY THURSDAY...AND WILL HELP CAP THE ATMOSPHERE. BIG TROUGH MOVING ASHORE ON WEST COAST WILL RIDE NORTHEAST...AND IN THE END HAVE ONLY A MINOR EFFECT ON EASTERN COLORADO. SLIGHTLY COOLER TEMPERATURES...BUT STILL ABOVE AVERAGE...AND A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS WILL BE THE RULE FOR THE WEEKEND. RTG .DEN...NONE
In the hours before
Special weather statement, Jun 6, 1:50 PM MDT, 3 hours 33 minutes before
COZ030-032>050-062200- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 150 PM MDT TUE JUN 6 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: THE SURFACE TROUGH HAS FAILED TO MOVE EASTWARD AS PREVIOUSLY EXPECTED...HENCE A LITTLE BIT MORE MOISTURE AND GOOD HEATING HAS RESULTED IN WEAK CONVECTION ACROSS THE FRONT RANGE URBAN COORIODR AND DOUGLAS COUNTY. LOW LEVELS ARE RATHER DRY...SO LITTLE OR NO RAIN...BUT GUSTY WINDS TO 35 MPH ARE EXPECTED. FURTHER EAST...A BOUNDARY LIES ACROSS EAST CENTRAL ELBERT...AND EXTENDS THROUGH CENTRAL WASHINGTON COUNTY. THE STRONGEST STORMS ARE EXPECTED ALONG AND AHEAD OF THE BOUNDARY...ESPECIALLY THROUGH LINCOLN...EASTERN WASHINGTON...AND PHILLIPS AND SEDGWICK COUNTIES. WEAK SHEAR IN THE MID LEVELS WILL KEEP STORMS BELOW SEVERE LIMITS...BUT HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 35 MPH CAN BE EXPECTED OVER THE FAR EASTERN PLAINS. ISOLATED THUNDERSTORMS CAN ALSO BE EXPECTED OVER THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON...PRIMARILY OVER SOUTHERN SECTIONS...LIKE PARK...SUMMIT...AND SOUTHERN JEFFERSON COUNTIES. THESE STORMS WILL PRODUCE ONLY BRIEF RAIN SHOWERS AND GUSTY WINDS. SPOTTER ACTIVATION IS NOT EXPECTED TODAY. SWE
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.